MAUDE Adverse Event Report: CENTERLINE BIOMEDICAL IOPS GUIDEWIRE ANGLED TIP 2

CENTERLINE BIOMEDICAL IOPS GUIDEWIRE ANGLED TIP 2
Model Number ATW-2
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a minimally invasive vascular surgery performed at vanderbilt university medical center, the iops guidewire atw-2 was used in conjunction with a 7fr steerable sheath and a 90 cm catheter from another manufacturer.The goal was to cannulate the celiac trunk off the aorta.The guidewire was in the catheter, and the catheter/guidewire were in the steerable sheath.The sheath was placed into position and steered to engage the celiac ostium such that the guidewire can be advanced to attempt to cannulate the vessel.The doctor felt resistance trying to pull the guidewire back into the catheter/sheath.Once removed from the patient, the hydrophilic coating on the tip of the guidewire was found to be damage upon inspection.No patient adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
A review of the device history record shows that the lot was released meeting all acceptance criteria.A picture of the damaged wire taken by our company representative during this case confirmed delamination of the wire coating.At this time, we were able to replicate this issue when only using the same catheter (from other manufacturer) as reported in this event.

Brand Name
IOPS GUIDEWIRE ANGLED TIP 2
Common Device Name
WIRE
Manufacturer (Section D)
CENTERLINE BIOMEDICAL
10000 cedar avenue
cleveland OH 44106
Manufacturer (Section G)
YOKOWO CO.,LTD.
1112 kanohara, tomioka-shi
gunma, 370-2 495
JA   370-2495
Manufacturer Contact
amanda shade
10000 cedar avenue
cleveland, OH 44106
2162067364
MDR Report Key17119000
Report Number3012154226-2023-00001
Device Sequence Number20621452
Product Code DQX
UDI-Device Identifier00843152102037
UDI-Public(01)00843152102037(11)220318(17)240318(10)QD02QD23
Combination Product (Y/N)N
PMA/510(K) Number
K190106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model NumberATW-2
Device Catalogue NumberATW-2
Device Lot NumberQD02QD23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite